Skip to Content

Has anyone experienced burning or itching in or around the vagina while taking xarelto?

Responses (1)

jchristie 26 Aug 2014

Yes. I went to the gynecologist seeking relief. He prescribed fluconazole first, saying it was a yeast infection, but I developed even worse burning symptoms along with swollen, itchy & irritated eyes. Then another doctor in the same practice said it was bacterial & prescribed clindamycin which she fortunately told be to use only on the outside & not as a suppository until I knew how I would react to it. I developed swelling of the outer area along with the burning. The doctors had nothing else to offer except saying do not use any washes, creams, etc., that might further irritate the area. After 2 weeks of agony the burning eased off. Then I went to the opthamologist for relief of the swollen & itchy eyes, he gave me Ilevro which I did not take. On the drug interaction tab, I discovered that neither fluconazole, clindamycin nor Ilevro (an NSAID) should have been prescribed to me while taking Xarelto. The pharmacist did not catch this either. The vaginal burning persists & I still have eyes that are irritated & sometimes swell. My experience is that the gynecologists do not know how to treat the burning sensation & apparently have not been made aware that vaginal burning is a side effect of the Xarelto.

ewalk5 26 Aug 2014

I was prescribed Bactrim as an antibiotic and nystatin cream, which stung like crazy after being told that there was no way that this was a side effect from the xeralto. After a week, the drs. eliminated the antibiotic and gave me a nystatin powder which is more comforting than the cream, stating that it was a yeast infection. I, too was told to eliminate any creams (I was getting some relief from otc desiden and bag balm) as they would irritate the area. It does seem to be subsiding somewhat but I have been experiencing random vaginal burning for about 4 months into taking the xarelto. I have been taking it for 9 months for clots( I have had 2 dvts after 2 hip replacements) and am hoping to tolerate it for a year. At that time, I am hoping my dr. will allow me to take a baby asprin to prevent any further clots, but time will tell.
Thanks for replying.

anne456 3 Feb 2015

I also experience itching in the vagina and vulva, as well as the eyes after having been on Xaralto. I started on Xaralto due to a blood clot in March 2014 and the symptoms began a few weeks after. I stopped taking Xaralto in June 2014 but the itching is still there. I have been tested negative for everything (lichen, cancer, fungus, bacterial imbalance, cytolytic vaginosis, etc.). I have been treated with various antifungal drugs and corticosteroid cream without effect. How are you today? Are you also still tormented by itching?

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions